MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL ARTICULAR SURFACE PROVISIONAL SHIM SIZE CD 13 MM THICKNESS; INSTRUMENT

ZIMMER BIOMET, INC. TIBIAL ARTICULAR SURFACE PROVISIONAL SHIM SIZE CD 13 MM THICKNESS; INSTRUMENT
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the bearings were discovered missing from the tasp during the cleaning process.There was no patient involvement.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The complaint sample was evaluated and the reported event was confirmed through physical evaluation.The returned shim exhibited signs of repeated use (nicked/gouged) and both of each of the springs and ball bearings was disassembled and not returned for evaluation.The device history records were reviewed and no discrepancies were identified.A corrective and preventative action investigation into this issue was initiated to recommend against using ultrasonic cleaning as a sterilizing technique for these devices.The device was subsequently re-designed to account for this failure mode with a new locking mechanism.This device was manufactured prior to the design modification and therefore the root cause is the previously addressed design issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TIBIAL ARTICULAR SURFACE PROVISIONAL SHIM SIZE CD 13 MM THICKNESS
Common Device Name
INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11614610
Report Number0001822565-2021-00843
Device Sequence Number3658631
Product Code JWH
UDI-Device Identifier00889024245778
UDI-Public(01)00889024245778(10)62551087
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42527900303
Device Lot Number62551087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1052-2015
Patient Sequence Number1